Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2003, 4:20 PM CST for Greene County, Arkansas; Dunklin County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 4:20 PM CST (22:20 UTC)
- Expired
- Mar 25, 2003, 5:00 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Greene County, AR, Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -639 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS54 KMEG 252220 SVRMEM ARC055-MOC069-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 419 PM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 500 PM CST. * AT 416 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER PARAGOULD...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CST INCLUDE... PARAGOULD... OAK GROVE HEIGHTS... CARDWELL... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3608 9068 3597 9066 3599 9013 3619 9016 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:15 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 25, 3:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST TUE MAR 25 2003 A COLD FRONT JUST N OF THE MO BOOTHEEL AND NE AR WILL MOVE THROUGH THE ENTIRE CWA THROUGH TNT. EXPECT TSTMS TO CONT DEVELOPING ALONG THE FRONT THROUGH LATE THIS AFTERNOON THEN MOVE THROUGH THIS EVENING AND TNT. THE BEST CHC OF SVR TSTMS WILL BE FROM NOW THROUGH THE EVENING. WILL CONT LINGERING CHC OF SHWRS IN SE AREAS EARLY WED. A STRONGER COLD FRONT WILL MOVE THROUGH THE CWA FRI AFTERNOON AND EVENING. EXPECT MORE TSTMS WITH THIS FRONT AND A FEW COULD AGAIN BE SEVERE. MUCH COLDER WX IS EXPECTED BEHIND THE FRONT THIS WEEKEND AS A DEEP UPPER TROUGH SWINGS THROUGH. A RETURN SRLY FLOW SETS UP EARLY NEXT WEEK AS THE SFC HIGH MOVES TO THE E. MOST OF NEXT WEEK LOOKS MILD AND DRY AS AN UPPER RIDGE TAKES CONTROL. PRELIM VALUES... MEM 50/65/45/73/57/69 810016 MKL 48/63/40/71/55/69 810015 JBR 45/63/42/71/55/64 800016 TUP 53/65/43/73/56/72 830015 .MEG...NONE. SWC
Hazardous weather outlook, Mar 25, 3:30 PM CST, 50 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THUNDERSTORMS WILL MOVE ACROSS THE MIDSOUTH THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH 10 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY RETURN TO THE REGION ON FRIDAY AS A MUCH STRONGER COLD FRONT ARRIVES. SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION...WINDY CONDITIONS ARE EXPECTED ON FRIDAY. MUCH COLDER AIR WILL PUSH INTO THE REGION BEHIND THIS COLD FRONT...CAUSING TEMPERATURES TO FALL BELOW FREEZING ACROSS PORTIONS OF THE MIDSOUTH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN ON FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:04 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 26 min |
| Mar 25, 4:57 PM CST | Severe Thunderstorm Warning | MEG | Dunklin | 48 min |
| Mar 25, 5:33 PM CST | Severe Thunderstorm Warning | MEG | Pemiscot | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.